Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 153, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2005, 9:31 PM CDT for Grundy County, Warren County, Tennessee. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 9:31 PM CDT (02:31 UTC)
- Expired
- Jun 27, 2005, 10:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 10:15 PM CDT | TSTM WND GST 0 | Mcminnville, TN | SHERIFFS OFFICE IN MCMINNVILLE HAS RECEIVED SEVERAL REPORTS OF HIGH WINDS DURING THE LAST HALF HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 280233 SVROHX TNC061-177-280330- /O.NEW.KOHX.SV.W.0153.050628T0231Z-050628T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 931 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN TENNESSEE WARREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MCMINNVILLE * UNTIL 1030 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF GRUETLI-LAAGER...OR ABOUT 12 MILES NORTHEAST OF MONTEAGLE...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALTAMONT AT 940 PM CDT TARLTON AT 955 PM CDT NEAR MCMINNVILLE AT 1025 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3533 8586 3531 8564 3577 8562 3577 8591 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 280303 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1001 PM CDT MON JUN 27 2005 TNC061-177-280330- /O.CON.KOHX.SV.W.0153.000000T0000Z-050628T0330Z/ WARREN TN-GRUNDY TN- 1001 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR NORTHERN GRUNDY AND CENTRAL WARREN COUNTIES... AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF VIOLA... MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VIOLA BY 1005 PM CDT MCMINNVILLE BY 1015 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3533 8586 3531 8564 3577 8562 3577 8591 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:00 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 27, 9:00 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CDT MON JUN 27 2005 .UPDATE... CONVECTION HAS WANED SOMEWHAT AFTER SUNSET. STILL..MAY GET SOME ACTIVITY LATER TONITE AS HAS BEEN TREND LAST FEW NITES. WILL UPDATE BNA ZONES TO GO WITH PARTLY CLOUDY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
In the hours before
Special weather statement, Jun 27, 4:31 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT MON JUN 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-272215- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 431 PM CDT MON JUN 27 2005 LOOK FOR STRONG THUNDERSTORMS TO CONTINUE MOVING NORTHWEST AROUND 15 MPH THROUGH MAURY...LEWIS AND WILLIAMSON COUNTIES. GUSTY WINDS TO 40 MPH AND PEA SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED TO ACCOMPANY THESE STORMS. ALSO...STRONG THUNDERSTORMS CAN BE EXPECTED TO MOVE THROUGH BENTON...HUMPHREYS AND HOUSTON COUNTIES DURING THE NEXT HOUR. THUNDERSTORMS HAVE INCREASED IN NUMBER IN THE AFTERNOON HEAT AND HUMIDITY ACROSS MIDDLE TENNESSEE. BBOYD
Special weather statement, Jun 27, 4:47 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON JUN 27 2005 TNZ027-059-272230- DAVIDSON-WILLIAMSON- 447 PM CDT MON JUN 27 2005 A STRONG THUNDERSTORM WAS INDICATED IN FAR NORTHERN DAVIDSON COUNTY AT 450 PM CDT...JUST SOUTH OF RIDGETOP. THE STORM SHOWED LITTLE MOVEMENT. LOOK FOR HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING STRIKES. A BAND OF SCATTERED STRONG THUNDERSTORMS ARE HEADING NORTH THROUGH WILLIAMSON COUNTY AT 450 PM CDT. THE BAND OF STORMS SHOULD REACH SOUTHERN DAVIDSON COUNTY AROUND 510 PM CDT AND MOVE NORTH INTO THE DOWNTOWN NASHVILLE AREA AROUND 525 PM CDT. THE STORMS ARE MOVING ALONG AN INSTABILITY AXIS THAT STRETCHES ALONG INTERSTATE 65...WITH THE MOST UNSTABLE AIR OVER NORTHERN MIDDLE TENNESSEE. BOYD
Local storm report, Jun 27, 7:02 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG RURAL HILL 36.11N 86.51W
06/27/2005 WILSON TN NWS EMPLOYEE
LARGE TREE LIMB BLOWN OFF
&&
BBOYDLocal storm report, Jun 27, 7:05 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
06/27/2005 DAVIDSON TN TRAINED SPOTTER
STREET FLOODING REPORTED AT EIGHTH AVE AND LAFAYETTE
STREETS.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 62 min |
| Jun 27, 10:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.